Thunderstorm Wind, Ellis
- When
- September 1, 4:23 PM CST
- Where
- Ellis County, 0.67 mi ESE of (Gag)gage Airport
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.297, -99.769
Gage Airport (KGAG) observation.
An upper-level disturbance, on the western periphery of a larger trough across the eastern United States, led to scattered severe thunderstorms across portions of northern Oklahoma on the afternoon and evening of the 1st. Sufficient instability and wind shear promoted a few semi-organized thunderstorms, producing observations of severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An upper-level disturbance, on the western periphery of a larger trough across the eastern United States, led to scattered severe thunderstorms across portions of northern Oklahoma on the afternoon and evening of the 1st. Sufficient instability and wind shear promoted a few semi-organized thunderstorms, producing observations of severe wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 1, 12:24 PM CST, 3 hours 59 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Norman OK 124 PM CDT Mon Sep 1 2025 ...New NEAR TERM, SHORT TERM... .KEY MESSAGES... Updated at 122 PM CDT Mon Sep 1 2025 - Chance for strong to severe thunderstorms this afternoon and evening. - Warmest day expected to be Wednesday with highs back in the 80s to mid 90s. - Cold fronts expected to move through on Tuesday, Wednesday night, and Friday. && .NEAR TERM... (Rest of today and tonight) Issued at 122 PM CDT Mon Sep 1 2025 A 40-knot mid-level shortwave trough is currently diving southeastward across Kansas. Synoptic-scale ascent from the trough and convergence along the attendant surface boundary will likely result in scattered showers and thunderstorms across southern Kansas into northern Oklahoma later this afternoon. These thunderstorms may organize into mini-clusters as they move southward into the evening hours across northern into perhaps western Oklahoma. Instability (~1000 to 1500 J/kg of CAPE) and shear (~30 to 35 knots effective bulk shear) is sufficient for strong to severe thunderstorms with a threat for large hail and damaging wind gusts. The greatest threat for severe weather will be through mid- evening with the risk decreasing after sunset with generally only remnant showers expected overnight. Mahale && .SHORT TERM... (Tuesday through Wednesday night) Issued at 122 PM CDT Mon Sep 1 2025 A slightly cooler air and drier mass will advance southward in the wake of tonight's system with northerly winds. This should shift the appreciable rain chances farther to the south and east with only a 10 to 20% chance across east central into southeast Oklahoma on Tuesday. The most appreciable cold air advection will be across the north and east. High temperatures Tuesday afternoon will range from the low 80s across the east to near 90 deg F across the southwest. By Wednesday, southerly winds will return and a low-level thermal ridge will expand to the north east ahead of the next cold front. As a result, Wednesday will be a warm day with temperatures near seasonal averages ranging from the mid 80s to mid 90s deg F. The aforementioned cold front will move through Wednesday night/early Thursday with a chance of showers and thunderstorms as a shortwave trough rotates around a longwave trough across the Great Lakes region. Mahale && .LONG TERM... (Thursday through Sunday) Issued at 1233 AM CDT Mon Sep 1 2025 Again, main impacts from the front Thursday will be felt across central and northern Oklahoma where temperatures will only rise into the upper 70s for afternoon highs. Another large upper trough dives southeast through the Great Lakes region Thursday night into Friday. Meanwhile, associated surface cold front will move south through the area bringing additional rain chances Friday into Saturday. Rain chances continue into Sunday as southerly return flow and associated warm air advection develops in advance of shortwave moving through the Rockies. This will also keep temperatures below normal as well. && .AVIATION... (18Z TAFS) Issued at 1226 PM CDT Mon Sep 1 2025 A narrow band of thicker cloud cover with mostly MVFR ceilings is located almost exactly along the I-35 corridor this afternoon. The general trend has been for this band to decay, and expect ceilings to largely return to VFR around 19-20Z. Isolated to widely scattered thunderstorms are expected to move southward out of Kansas this evening and tonight into our northern and western zones. Included PROB30s for this risk at multiple TAF sites. The chance for fog development tomorrow seems a little lower than it was this morning given light northerly winds, but with RH trending toward 100%, included MVFR ceilings and fog in areas that have seen that over the last week. Meister && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 66 80 62 85 / 20 10 0 0 Hobart OK 65 86 60 92 / 10 0 0 0 Wichita Falls TX 67 87 63 89 / 0 0 0 0 Gage OK 59 81 57 91 / 20 0 0 0 Ponca City OK 63 79 59 86 / 30 10 0 10 Durant OK 67 85 65 87 / 10 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...10 SHORT TERM...10 LONG TERM....30 AVIATION...04
Special Weather Statement
National Weather Service Norman OK
311 PM CDT Mon Sep 1 2025
OKZ004-012045-
Harper OK-
311 PM CDT Mon Sep 1 2025
...A strong thunderstorm will impact portions of northwestern Harper
County through 345 PM CDT...
At 311 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Acres, moving south at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Buffalo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9953 3683 9950 3683 9987 3700 9984
TIME...MOT...LOC 2011Z 353DEG 14KT 3700 9971
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MahaleSpecial Weather Statement
National Weather Service Norman OK
425 PM CDT Mon Sep 1 2025
OKZ004-009-010-012215-
Woodward OK-Harper OK-Ellis OK-
425 PM CDT Mon Sep 1 2025
...A strong thunderstorm will impact portions of north central Ellis,
central Harper and west central Woodward Counties through 515 PM
CDT...
At 425 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles south of Buffalo, moving south at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Buffalo, Fort Supply, and May.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3690 9979 3695 9962 3652 9937 3651 9985
TIME...MOT...LOC 2125Z 343DEG 19KT 3676 9965
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MahaleSpecial Weather Statement
National Weather Service Norman OK
448 PM CDT Mon Sep 1 2025
TXZ084-085-087-012215-
Foard TX-Knox TX-Wilbarger TX-
448 PM CDT Mon Sep 1 2025
...Strong thunderstorms will impact portions of southeastern Foard,
northeastern Knox and southwestern Wilbarger Counties through 515 PM
CDT...
At 448 PM CDT, Doppler radar was tracking the leading edge of winds
from strong thunderstorms along a line extending from 14 miles
southwest of Margaret to 7 miles southeast of Crowell to 3 miles west
of Lockett. Movement was south at 30 mph.
HAZARD...Wind gusts of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crowell, Thalia, Gilliland, and Rayland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3405 9991 3397 9965 3407 9950 3407 9949
3408 9948 3409 9948 3413 9941 3392 9934
3372 9964 3380 9992
TIME...MOT...LOC 2148Z 000DEG 24KT 3396 9987 3391 9964 3408 9943
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MahaleSpecial Weather Statement
National Weather Service Norman OK
453 PM CDT Mon Sep 1 2025
OKZ009-010-012245-
Woodward OK-Ellis OK-
453 PM CDT Mon Sep 1 2025
...A strong thunderstorm will impact portions of north central Ellis
and southwestern Woodward Counties through 545 PM CDT...
At 453 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Fort Supply, moving south at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Woodward, Arnett, Gage, Fargo, Fort Supply, and Tangier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3659 9953 3621 9934 3614 9978 3659 9980
TIME...MOT...LOC 2153Z 000DEG 24KT 3652 9967
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MahaleThe Vance AFB radar (KVNX), 155 km away, was scanning. The volume nearest the first event began at 22:24 UTC.
5 thunderstorm wind. Local standard time, as filed.
Gage Airport (KGAG) observation.
Gage Airport (KGAG) observation.
An estimated wind gust from a broadcast media storm chaser. The location is approximate.
Camargo (CAMA) Mesonet observation.
Camargo (CAMA) Mesonet observation.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, September 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289605, 1289606, 1290047, 1289607, 1289608.